MAUDE Adverse Event Report: ANIMAS LLC ANIMAS INSULIN CARTRIDGE; INSULIN INFUSION PUMP

ANIMAS LLC ANIMAS INSULIN CARTRIDGE; INSULIN INFUSION PUMP
Medical Device Problem Codes Partial Blockage (1065); Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Dyspnea (1816); Lethargy (2560); Polydipsia (2604)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.Each cartridge lot is subjected to a statistical sampling plan and must pass testing for force (occlusion and loss of prime), cracks, and foreign material prior to release for distribution.(b)(4).
 
Event or Problem Description
On (b)(6) 2019, the reporter alleged the pump was emitting occlusion alarms and the patient discontinued insulin pump therapy due to the occlusion alarms and not having another infusion set to connect to because she needed to change out the infusion set.During troubleshooting with animas customer support, it was discovered the patient was using the infusion set for longer than instructed by the manufacturer per the instructions for use (four days instead of the advised three-day maximum) and the patient was also re-using the insulin cartridges, which is against the manufacturer¿s instructions for use.These actions constitute a training/misuse issue on the part of the patient.The reporter stated the patient alleged that after having discontinued insulin delivery with the insulin pump as described above, they experienced elevated blood glucose of 370 mg/dl with additional symptoms of dyspnea, polydipsia and polyuria, nausea, lethargy and additional symptoms suggestive of dehydration.The patient reportedly provided self-treatment ¿per usual method.¿ the reporter confirmed the patient did not receive treatment over or above the usual routine of diabetes care and management.No further details were provided.This complaint is being reported because the patient reportedly experienced hyperglycemia while off of insulin pump therapy due to repeated occlusion alarm with identified user error.

Brand Name
ANIMAS INSULIN CARTRIDGE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS LLC
965 chesterbrook blvd
wayne PA 19087
MDR Report Key8745132
Report Number2531779-2019-03783
Device Sequence Number19167951
Product Code LZG
UDI-Device Identifier10840406100129
UDI-Public10840406100129
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K032257
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight82